Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 16, 1998, 6:03 PM EST for Flagler County, Putnam County, Saint Johns County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 1998, 6:03 PM EST (23:03 UTC)
- Expired
- Feb 17, 1998, 12:10 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Putnam County, FL, Saint Johns County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 162304 FFWJAX FLC035-083-107-109-170500- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EST MON FEB 16 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1210 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL FLORIDA ...MARION IN NORTHEASTERN FLORIDA ...PUTNAM ...FLAGLER ...ST JOHNS RAINFALL TOTALS AROUND THE AREA HAS INDICATED FROM 2 TO 4 INCHES HAS FALLEN IN SOME LOCATIONS WITH LOCAL AMOUNTS UP TO 6 TO 7 INCHES BEING REPORTED IN FLAGLER COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE THROUGH THIS EVENING AS THE NEXT BAND OF SHOWERS HAVE NOW BEGAN TO LIFT OUT OF THE GULF AND ACROSS NORTH FLORIDA. REPORTS FROM MARION AND PUTNAM COUNTIES HAS INDICATED NUMEROUS ROADS FLOODED ARCOSS THE COUNTY WITH ISOLATED LOCATIONS REPORTED IN FLAGLER COUNTY. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES... DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE TELEVISION OUTLET... OR NOAA WEATHER RADIO. K. KUYPER. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 2:55 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 16, 2:55 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EST MON FEB 16 1998 DISORGANIZED COMPLEX OF SFC LOWS BCM MR ORGANIZED VCNTY SRN LA TNGT THEN RPDLY LIFTS NWE TO THE TN VALLEY TUE MRNG. WARM FNT HAS MOVED TO THE N OF THE AREA WITH FA NOW UNDER WARM SECTOR. ASSOCD COLD FNT TO MOVE OVR FA LTR TNGT WITH PSBL PREFNTL SQUALL TRACKING EWD OVR AREA IN ADVANCE OF ACTUAL FNTL PASSAGE. LTST SATL LOOP INDICATING TOPS COOLING ATTM IN NRN GLFMEX JUST S OF MS/LA. U/L DIFFLUENCE CONTS ITS HOLD OVR FA AND AREA COMES UNDER FAVORABLE QUAD OF U/L JTSTRM WNDS FOR EHNANCED UVV WITH MAJORITY OF FA UNDER MDT RISK. U/L PATTERN DEAMPLIFIES LATE TUE AS CUTOFF LO NOW OVR THE SRN PLAINS LIFTS NE AND FLO OVR SRN TIER STATES BCMG ZONAL. PRELIM SSI WB 058/065 053/073 03851 JAX WB 060/071 052/072 03850 GNV WB 060/075 051/073 03850 . MOBBS
In the hours before
Special weather statement, Feb 16, 4:50 PM EST, 1 hour 13 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-170345- HAZARDOUS WEATHER OUTLOOK FOR NORTH FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL...OUTLOOK... 450 PM EST MON FEB 16 1998 ...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT... ...RIVER FLOODING CONTINUES ON SEVERAL RIVERS... ...FLOOD WARNINGS FOR MARION...PUTNAM...ST JOHNS AND FLAGLER COUNTIES... ...FLOOD WATCH IS IN EFFECT FOR MOST OF NORTHEAST FLORIDA... ...GALE WARNING AND HEAVY SURF ADVISORY IS IN EFFECT... TORRENTIAL RAINFALL OVER THE AREA THROUGH THE DAY HAVE PRODUCED AMOUNTS BETWEEN 2 AND 3 INCHES WITH LOCALLY HEAVIER AMOUNTS RANGING BETWEEN 3 AND 5 INCHES. REPORTS FROM MARION AND PUTNAM COUNTIES INDICATES NUMEROUS ROADS ARE IMPASSABLE DUE TO LOCALIZED FLOODING. RAINFALL IS EXPECTED TO TAPER OFF THROUGH THE EARLY EVENING HOURS...HOWEVER A DEVELOPING AREA OF LOW PRESSURE OVER THE NORTHCENTRAL GULF OF MEXICO WILL SPREAD ADDITIONAL RAIN INTO THE AREA LATER THIS EVENING AND CONTINUE THROUGH THE NIGHT. A SQUALL LINE WILL LIKELY DEVELOP IN THE GULF OF MEXICO AND SPREAD OVER THE AREA THIS EVENING AND TONIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY PLUS STRONG WINDS THROUGHOUT THE ATMOSPHERE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE AREA LATE THIS EVENING THROUGH THE NIGHT. SPOTTER ACTIVATION MAY BE NECESSARY AS STRONG WINDS...HAIL AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE. SEVERAL RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA REMAIN AT OR ABOVE FLOOD STAGE. ADDITIONAL RAINFALL WILL ONLY FURTHER AGGRAVATE THE FLOODING PROBLEMS. RESIDENTS AND INTERESTS ALONG FLOOD PRONE RIVERS SHOULD PAY SPECIAL ATTENTION TO FLOOD STATEMENTS AND POSSIBLE WARNINGS OVER THE NEXT FEW DAYS. DETAILS ON THE RIVERS CURRENTLY IN FLOOD ARE CONTAINED IN RIVER FLOOD STATEMENTS. ON THE COASTAL WATERS... A GALE WARNING AND HEAVY SURF ADVISORY IS IN EFFECT FROM SAVANNAH TO ST AUGUSTINE WITH A SMALL CRAFT ADVISORY IN EFFECT SOUTH OF ST AUGUSTINE. RAM/KUYPER
Special weather statement, Feb 16, 4:50 PM EST, 1 hour 13 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-170345- HAZARDOUS WEATHER OUTLOOK FOR NORTH FLORIDA AND SOUTHEAST GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL...OUTLOOK... 450 PM EST MON FEB 16 1998 ...MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT... ...RIVER FLOODING CONTINUES ON SEVERAL RIVERS... ...FLOOD WARNINGS FOR MARION...PUTNAM...ST JOHNS AND FLAGLER COUNTIES... ...FLOOD WATCH IS IN EFFECT FOR MOST OF NORTHEAST FLORIDA... ...GALE WARNING AND HEAVY SURF ADVISORY IS IN EFFECT... TORRENTIAL RAINFALL OVER THE AREA THROUGH THE DAY HAVE PRODUCED AMOUNTS BETWEEN 2 AND 3 INCHES WITH LOCALLY HEAVIER AMOUNTS RANGING BETWEEN 3 AND 5 INCHES. REPORTS FROM MARION AND PUTNAM COUNTIES INDICATES NUMEROUS ROADS ARE IMPASSABLE DUE TO LOCALIZED FLOODING. RAINFALL IS EXPECTED TO TAPER OFF THROUGH THE EARLY EVENING HOURS...HOWEVER A DEVELOPING AREA OF LOW PRESSURE OVER THE NORTHCENTRAL GULF OF MEXICO WILL SPREAD ADDITIONAL RAIN INTO THE AREA LATER THIS EVENING AND CONTINUE THROUGH THE NIGHT. A SQUALL LINE WILL LIKELY DEVELOP IN THE GULF OF MEXICO AND SPREAD OVER THE AREA THIS EVENING AND TONIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY PLUS STRONG WINDS THROUGHOUT THE ATMOSPHERE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE AREA LATE THIS EVENING THROUGH THE NIGHT. SPOTTER ACTIVATION MAY BE NECESSARY AS STRONG WINDS...HAIL AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE. SEVERAL RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA REMAIN AT OR ABOVE FLOOD STAGE. ADDITIONAL RAINFALL WILL ONLY FURTHER AGGRAVATE THE FLOODING PROBLEMS. RESIDENTS AND INTERESTS ALONG FLOOD PRONE RIVERS SHOULD PAY SPECIAL ATTENTION TO FLOOD STATEMENTS AND POSSIBLE WARNINGS OVER THE NEXT FEW DAYS. DETAILS ON THE RIVERS CURRENTLY IN FLOOD ARE CONTAINED IN RIVER FLOOD STATEMENTS. ON THE COASTAL WATERS... A GALE WARNING AND HEAVY SURF ADVISORY IS IN EFFECT FROM SAVANNAH TO ST AUGUSTINE WITH A SMALL CRAFT ADVISORY IN EFFECT SOUTH OF ST AUGUSTINE. RAM/KUYPER
Local storm report, Feb 16, 5:29 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
529 PM EST MON FEB 16 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM FALMOUTH FL NON TSTM WINDS
02/15/98 SUWANNEE REPORTS OF TREES DOWN JUST
TO THE SOUTH OF FALMOUTH.
1045 PM FL NON TSTM W6INDS
02/15/98 HAMILTON ROOF BLOWN OFF BUILDINGLocal storm report, Feb 16, 5:29 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
529 PM EST MON FEB 16 1998
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM FALMOUTH FL NON TSTM WINDS
02/15/98 SUWANNEE REPORTS OF TREES DOWN JUST
TO THE SOUTH OF FALMOUTH.
1045 PM FL NON TSTM W6INDS
02/15/98 HAMILTON ROOF BLOWN OFF BUILDINGThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:29 PM EST | Tornado Warning | JAX | Flagler | 71 min |
| Feb 16, 6:03 PM EST | Flash Flood Warning | JAX | Marion | 6 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.